MAUDE Adverse Event Report: NIHON KOHDEN CORPORATION ZM-541PA; TRANSMITTER

NIHON KOHDEN CORPORATION ZM-541PA; TRANSMITTER
Model Number ZM-541PA
Medical Device Problem Codes Thermal Decomposition of Device (1071); Overheating of Device (1437); Temperature Problem (3022)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/16/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The biomedical engineer reported that the transmitter's battery cover was melted and clinicians noticed a burning smell.Upon visual inspection, the biomedical engineer noticed that the battery contacts were also melted.There was no other physical damage or fluid intrusion reported.The device was in use on a patient, however no patient harm was reported.They sent the device in and it is currently awaiting evaluation.The customer was provided with an exchanged transmitter.Nihon kohden continues to investigate the reported event.Nihon kohden will submit a supplemental report in accordance with 21 cfr part 803.56 if additional information becomes available.
 
Event or Problem Description
The biomedical engineer reported that the transmitter's battery cover was melted and clinicians noticed a burning smell.Upon visual inspection, the biomedical engineer noticed that the battery contacts were also melted.
 
Additional Manufacturer Narrative
Corrected data : device evaluated by manufacturer.Additional information: follow up, additional information/correction, event problem and evaluation codes.The biomedical engineer (bme) reported that the transmitter's battery cover was melted and clinicians notices a burning smell.Upon visual inspection, the bme noticed that the battery contacts were also melted.There was no other physical damage or fluid intrusion reported.The device was in use on a patient, however no patient harm was reported.They set the device in to nihon kohden for evaluation.The customer was provided with an exchanged transmitter.The cause of the transmitter overheating was due to incorrect battery installation.

Brand Name
ZM-541PA
Common Device Name
TRANSMITTER
Manufacturer (Section D)
NIHON KOHDEN CORPORATION
1-31-4 nishiochia, shinjuku-ku
attn: shama mooman
tokyo, 161-8 560
JA  161-8560
MDR Report Key6860464
Report Number8030229-2017-00302
Device Sequence Number801025
Product Code DRT
UDI-Device Identifier04931921106617
UDI-Public04931921106617
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K043517
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 09/12/2017
Report Date (Section F) 09/12/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberZM-541PA
Device Catalogue NumberZM-541PA
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/01/2017
Was the Report Sent to FDA? No
Distributor Facility Aware Date08/16/2017
Device Age26 MO
Event Location Hospital
Date Report to Manufacturer09/12/2017
Initial Date Received by Manufacturer 09/12/2017
Supplement Date Received by Manufacturer09/12/2017
Initial Report FDA Received Date09/12/2017
Supplement Report FDA Received Date11/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA09/12/2017